It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-05-2008, 06:48 PM   #1
Senior Veteran
(female)
 
Join Date: Sep 2004
Posts: 915
sue1234 HB User
increasing Synthroid causes "clenching stomach muscles", ????

I am at 100 mcg. and tried 112 mcg. of Synthroid. When I increase, my stomach bloats and I can feel it is due to my upper abdominal muscles clenching unvoluntarily. I went back down a few weeks on 100, and the problem was MUCH better, but lost any energy I had. So today, I again took a 112 and the same bloating, clenching scenario happened. Anyone understand why this happens? If I could get past this, I believe I could up the dose and have more energy.

 
Sponsors Lightbulb
   
Old 05-06-2008, 09:55 AM   #2
Senior Veteran
(female)
 
Join Date: Feb 2005
Location: East Texas
Posts: 872
SHMILY HB UserSHMILY HB User
Re: increasing Synthroid causes "clenching stomach muscles", ????

Sue..........this is strange. It sounds like you could be having a reaction to the Synthroid, BUT why would you be having a reaction at 112 mcg and not 100. That doesn't make sense. Bloating is a symptom of being undermedicated. I may have asked you this before, but have you had you free T4 & free T3 checked? Where are you there? It might be time for you to give Armour a try, especially if your FT3 is lower than your FT4.

Could the "clenching" be spastic colon or maybe a digestive problem. Have you ever taken a digestive enzyme? That might help........Guess I'm just thinking aloud here.

Last edited by SHMILY; 05-06-2008 at 10:01 AM.

 
Sponsors Lightbulb
   
Old 05-06-2008, 05:27 PM   #3
Senior Veteran
(female)
 
Join Date: Sep 2004
Posts: 915
sue1234 HB User
Re: increasing Synthroid causes "clenching stomach muscles", ????

Marilyn--it's always ok to think out loud!!!! You never know if any small idea might be a clue!

I am due now to have my TSH, FT4 and FT3 done. I just put it off because of the bloating. I have to have a 3-hour GTT with it and I didn't think I could sit in the lobby with the stomach bloating.

I have about an 8 year history of off/on bloating, but usually just live with it. Rarely, like yesterday, it gets so bad it feels like it is cutting off my circulation in my abdomen(like wearing a waaay to tight waistband). It's kind of scary as I begin feeling really weird and lightheaded, and my b/p had jumped up to 175/92. That kind of validated my theory on limiting my abdominal circulation. I have been to a few gi docs, tried everything, but no answers. So, I'm at a loss.

By the way, I think, depending on my labs, I am going to ask for either Armour, or add in cytomel. One time a few years ago when I was bloating on a trial dose of Synthroid, I added in a very small dose of some Armour, and the bloating went away. But, of course, my heart started really racing so I quit. Your &$#@ed if you do and %$#@ed if you don't!!!

Last edited by sue1234; 05-06-2008 at 05:30 PM.

 
Old 05-06-2008, 07:56 PM   #4
Senior Member
(female)
 
Join Date: Jan 2007
Posts: 241
jrose1358 HB User
Re: increasing Synthroid causes "clenching stomach muscles", ????

Sue, when I am overmedicated on synthroid and a bit hyper, I get this gripping, gnawing, hollow kind of feeling in my upper abdomen. Kind of like a gnawing pit in my stomach. My Irritable Bowel symptoms also flare up and my GI tract gets very sensitive. Don't know if this is what you are feeling. I am experiencing this right now. I have been on 125mcg synthroid for the past 6 weeks and it is too much so I just dropped down to 112 today. We'll see if this solves the problem. Wish I could offer you something more - jrose

 
Old 05-06-2008, 08:03 PM   #5
Senior Veteran
(female)
 
Join Date: Jan 2008
Location: Virginia
Posts: 667
Liz1900 HB User
Re: increasing Synthroid causes "clenching stomach muscles", ????

Hi Jrose,

Interesting thread - I too have weird burning and hard to explain feelings in my abdomen, waist area, etc. several times a day....I don't think it is from too much medication for me, as I am still dragging around like a zombie. Just wanted to add this - it is very disturbing and hard to describe, but I think you did. Once in a while I have itching different places. I wonder if it is from being hypo and not stabilized or from the meds - I have no idea. All of this is driving me nuts. Feel like when I tell the doctor he will think I am crazy - I am sure he must have heard these complaints from someone before....I hope so. But he can only increase meds - can't think of much else.

Thought I would chime in,
Liz

 
Old 05-06-2008, 08:11 PM   #6
Senior Member
(female)
 
Join Date: Jan 2007
Posts: 241
jrose1358 HB User
Re: increasing Synthroid causes "clenching stomach muscles", ????

Liz - I know that my thyroid situation definitely contributes to my IBS problems. When I am hypo I get very painfully bloated and constipated and everything slows down. When I am hyper I get that gripping, gnawing feeling that I described above and get GI crampy feelings. FYI - I saw my doctor today, he ran labs and I will find out about those in about a week. I am definitely feeling hyper on the 125 mcg synthroid so he suggested dropping down to 112 and testing again in 4 - 6 weeks. I will keep you posted on how my labs come out. I'll start on the 112 tomorrow and hopefully I am zoning in on the optimal dose. Blessings - jrose

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
IBS troubles and "gurgling" stomach xtrainergirlx Irritable Bowel Syndrome (IBS) 16 04-01-2010 04:01 PM
Just not getting better "stomach" alwaystired2 Digestive Disorders 7 11-04-2009 08:25 AM
Is "stomach acid" the same as "bile"? nikkilewis Digestive Disorders 3 07-06-2008 11:36 AM
"Lumpy" Stomach tUrRrRa Exercise & Fitness 12 04-18-2008 10:59 AM
For those with indigestion or stomach "burning" April7 Digestive Disorders 5 02-22-2008 07:54 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:06 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!